Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quantum isometry group of the $ n$-tori


Author: Jyotishman Bhowmick
Journal: Proc. Amer. Math. Soc. 137 (2009), 3155-3161
MSC (2000): Primary 58B32; Secondary 16W30, 46L87, 46L89
DOI: https://doi.org/10.1090/S0002-9939-09-09908-0
Published electronically: May 4, 2009
MathSciNet review: 2506475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the quantum isometry group (introduced by Goswami) of the $ n$-tori $ \mathbb{T}^{n} $ coincides with its classical isometry group; i.e. there does not exist any faithful isometric action on $ \mathbb{T}^{n} $ by a genuine (noncommutative as a $ C^{\ast}$-algebra) compact quantum group. Moreover, using an earlier result, we conclude that the quantum isometry group of the noncommutative $ n$ tori is a Rieffel deformation of the quantum isometry group of the commutative $ n$-tori.


References [Enhancements On Off] (What's this?)

  • 1. Banica, T.: Quantum automorphism groups of small metric spaces, Pacific J. Math. 219(2005), no. 1, 27-51. MR 2174219 (2006h:16054)
  • 2. Banica, T.: Quantum automorphism groups of homogeneous graphs, J. Funct. Anal. 224(2005), no. 2, 243-280. MR 2146039 (2006d:16061)
  • 3. Connes, A.: Noncommutative Geometry, Academic Press, London-New York (1994). MR 1303779 (95j:46063)
  • 4. Goswami, D.: Quantum Group of Isometries in Classical and Noncommutative Geometry, Comm. Math. Phys. 285(2009), no. 1, 141-160. MR 2453592
  • 5. Goswami, D.; Bhowmick, J.: Quantum Isometry Groups: Examples and Computations, Comm. Math. Phys. 285(2009), no. 2, 421-444. MR 2461983
  • 6. Wang, S.: Quantum symmetry groups of finite spaces, Comm. Math. Phys. 195(1998), 195-211. MR 1637425 (99h:58014)
  • 7. Woronowicz, S. L.: Compact quantum groups, pp. 845-884 in Symétries quantiques (Quantum symmetries) (Les Houches, 1995), edited by A. Connes et al., North-Holland, Amsterdam, 1998. MR 1616348 (99m:46164)
  • 8. Maes, Ann; Van Daele, Alfons: Notes on Compact Quantum Groups. Niew Arch. Wisk. (4) 16(1998), no. 1-2, 73-112. MR 1645264 (99g:46105)
  • 9. Van Daele, Alfons: The Haar measure on a compact quantum group, Proc. Amer. Math. Soc. 123(1995), 3125-3128. MR 1277138 (95m:46097)
  • 10. Soltan, P. M.: Quantum families of maps and quantum semigroups on finite quantum spaces, preprint, arXiv:math/0610922.
  • 11. Woronowicz, S. L.: Pseudospaces, pseudogroups and Pontriagin duality, Proceedings of the International Conference on Mathematical Physics, Lausanne (1979), Lecture Notes in Physics 116, Springer, Berlin-New York, 1980, pp. 407-412. MR 582650 (82e:46079)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58B32, 16W30, 46L87, 46L89

Retrieve articles in all journals with MSC (2000): 58B32, 16W30, 46L87, 46L89


Additional Information

Jyotishman Bhowmick
Affiliation: Stat-Math Unit, Kolkata Centre, Indian Statistical Institute, 203, B. T. Road, Kolkata 700 108, India
Email: jyotish_r@isical.ac.in

DOI: https://doi.org/10.1090/S0002-9939-09-09908-0
Received by editor(s): May 6, 2008
Published electronically: May 4, 2009
Additional Notes: Support from the National Board of Higher Mathematics, India, is gratefully acknowledged
Communicated by: Varghese Mathai
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society